Vol. 56, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Invariant subspaces of compact operators on topological vector spaces

Arthur D. Grainger

Vol. 56 (1975), No. 2, 477–493
Abstract

Let (H,τ) bc a topological vector space and let T be a compact linear operator mapping H into H (i.e., T[V ] is contained in a τcompact set for some τneighborhood V of the zero vector in H). Sufficient conditions are given for (H,τ) so that T has a non-triviaI, closed invariant linear subspace. In particular, it is shown that any complete, metrizable topological vector space with a Schauder basis satisfies the conditions stated in this paper. The proofs and conditions are stated within the framework of nonstandard analysis.

Mathematical Subject Classification 2000
Primary: 47A15
Secondary: 47B05, 02H25
Milestones
Received: 16 November 1973
Revised: 12 June 1974
Published: 1 February 1975
Authors
Arthur D. Grainger